Commentarii Mathematici Helvetici


Full-Text PDF (173 KB) | Metadata | Table of Contents | CMH summary
Volume 79, Issue 3, 2004, pp. 605–617
DOI: 10.1007/s00014-004-0809-x

Published online: 2004-09-30

On the equation of degree 6

Corrado De Concini[1], Claudio Procesi[2] and Mario Salvetti[3]

(1) Università di Roma La Sapienza, Italy
(2) Università di Roma La Sapienza, Italy
(3) Università di Pisa, Italy

In this paper we study the Schwarz genus for the covering of the space of polynomials with distinct roots by its roots. We show that, for the first unknown case (degree 6), the genus is strictly less than the one predicted by dimension arguments, contrary to what happens in all other reflection groups.

Keywords: Schwarz genus, symmetric group, braid group, group homology

De Concini Corrado, Procesi Claudio, Salvetti Mario: On the equation of degree 6. Comment. Math. Helv. 79 (2004), 605-617. doi: 10.1007/s00014-004-0809-x